zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Strong invariance and one-sided Lipschitz multifunctions. (English) Zbl 1068.34010
The paper is devoted to the study of some viability issues concerning differential inclusions in the Euclidean space $\bbfR^n$. The authors study the Cauchy problem $$x'\in F(t, x), \quad x\in S, \quad t\in I= [t_0, t_1), \quad x(t_0)= x_0\in S,\tag $*$ $$ where $S\subset\bbfR^n$ is closed, $F$ has convex compact values, is almost upper semicontinuous and integrably bounded. In order to establish the strong invariance (strong viability), that is to show that any solution to $(*)$ with $x_0\in S$ remains in $S$, they introduce the max-Hamiltonian $H_F(t,x,y)= \sup_{z\in F(t,x)}\langle z, y\rangle$ and, instead of the Lipschitz continuity of $F$ which has been usually assumed to get the strong invariance, they assume that $H_F$ satisfies the so-called one sided Lipschitz estimates of the form $H_F(t,x,x- y)- H_F(t,y,x- y)\le k(t)\Vert x- y\Vert$ where $k$ is locally integrable. They further prove that, under these assumptions, $S$ is strongly invariant, provided that the for almost all $t$, asymptotically $H(t,x,y)\le 0$ for all vectors $y$ in the proximal normal cone $N^P_S(x)$ at $x\in S$. The authors study also the situation of time dependent state constraints $S(t)$, $t\in I$, and show conditions equivalent to the weak and strong invariance. These conditions are stated in terms of Hamilton-Jacobi-type inequalities.

MSC:
34A60Differential inclusions
49J53Set-valued and variational analysis
49L99Hamilton-Jacobi theories, including dynamic programming
WorldCat.org
Full Text: DOI
References:
[1] Aubin, J. -P.: Viability theory. (1991) · Zbl 0755.93003
[2] Aubin, J. -P.; Cellina, A.: Differential inclusions. (1984) · Zbl 0538.34007
[3] Bony, J. -M.: Principe du maximun. Inégalité de Harnack et unicité du problème de Cauchy pour LES opérateurs elliptiques dégénérés, ann. Inst. Fourier Grenoble 19, 277-304 (1969)
[4] D. Bothe, Multivalued differential equations on graphs and applications, Ph.D. Thesis, Paderborn, 1992. · Zbl 0789.34013
[5] Brezis, H.: On a characterization of flow-invariant sets. Commun. pure appl. Math. 23, 261-263 (1970) · Zbl 0191.38703
[6] Clarke, F.: Generalized gradients and applications. Trans. am. Math. soc. 205, 247-262 (1975) · Zbl 0307.26012
[7] Clarke, F.; Ledyaev, Yu.; Radulescu, M.: Approximate invariance and differential inclusions in Hilbert spaces. J. dyn. Control syst. 3, 493-518 (1997) · Zbl 0951.49007
[8] Clarke, F.; Ledyaev, Yu.; Stern, R.; Wolenski, P.: Nonsmooth analysis and control theory. (1998) · Zbl 1047.49500
[9] Crandall, M. G.: A generalization of Peano’s theorem and flow invariance. Proc. am. Math. soc. 36, 151-155 (1972) · Zbl 0271.34084
[10] Deimling, K.: Multivalued differential equations. (1992) · Zbl 0760.34002
[11] Donchev, T.: Functional differential inclusions with monotone right-hand side. Nonlinear anal. 16, 543-552 (1991)
[12] Donchev, T.: Properties of the reachable set of control systems. Syst. control lett. 46, 379-386 (2002) · Zbl 1003.93003
[13] Donchev, T.; Ríos, V.; Wolenski, P.: A characterization of strong invariance for perturbed dissipative systems, optimal control, stabilization, and nonsmooth analysis. Lecture notes in control and information sciences 301, 343-349 (2004)
[14] T. Donchev, V. Ríos, P. Wolenski, Approximate semi-solutions to Hamilton -- Jacobi equations, submitted.
[15] Frankowska, H.; Plaskacz, S.; Rzezuchowski, T.: Measurable viability theorems and the Hamilton -- Jacobi -- Bellman equation. J. differ. Equations 116, 265-305 (1995) · Zbl 0836.34016
[16] Frankowska, H.; Plaskacz, S.: A measurable upper semicontinuous viability theorem for tubes. Nonlinear anal. Theory methods appl. 26, 565-582 (1996) · Zbl 0838.34017
[17] Bhaskar, T. Gnana; Lakshmikantham, V.: Generalized proximal normals and flow invariance for differential inclusions. Nonlinear stud. 10, 29-37 (2003) · Zbl 1035.34009
[18] Haddad, G.: Monotone trajectories of differential inclusions and functional differential inclusions with memory. Isr. J. Math. 39, 83-100 (1981) · Zbl 0462.34048
[19] Hartman, P.: On invariant sets and on a theorem of wazewski. Proc. am. Math. soc. 32, 511-520 (1972) · Zbl 0272.34049
[20] Krastanov, M.: Forward invariant sets, homogeneity and small-time local controllability. Geometry in nonlinear control and differential inclusions, Banach center publications 32, 287-300 (1995) · Zbl 0839.93010
[21] Lade, G.; Lakshmikantham, V.: On flow invariant sets. Pacific J. Math. 51, 215-220 (1974) · Zbl 0251.34033
[22] Ledyaev, Yu.S.: Criteria for viability of trajectories of nonautonomous differential inclusions and their applications. J. math. Anal. appl. 182, No. 1, 165-188 (1994) · Zbl 0798.34019
[23] Nagumo, M.: Uber die lage der integralkurven gewöhnlicher differentialgleichungen. Proc. phys. Math. soc. Japan 24, 551-559 (1942) · Zbl 0061.17204
[24] Rapaport, A. E.; Vinter, R. B.: Invariance properties of time measurable differential inclusions and dynamic programming. J. dyn. Control syst. 2, No. 3, 423-448 (1996) · Zbl 0943.34011
[25] Redheffer, R. M.; Walter, W.: Flow-invariant sets and differential inequalities in normed spaces. Appl. anal. 5, 149-161 (1975) · Zbl 0353.34067
[26] Ríos, V.; Wolenski, P.: A characterization of strongly invariant systems for a class of non-Lipschitz multifunctions. Proceedings of the 42th IEEE conference on decision and control, maui, hawaii USA, 2593-2594 (2003)
[27] Tolstonogov, A.: Differential inclusions in a Banach space. (2000) · Zbl 1021.34002
[28] Veliov, V. M.: Sufficient conditions for viability under imperfect measurement. Set-valued anal. 1, 305-317 (1993) · Zbl 0802.49029